Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 445, NWS Atlanta, GA

November 15, 2006Marion County, Talbot County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Nov 15, 2006, 3:21 PM EST for Marion County, Talbot County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2006, 3:21 PM EST (20:21 UTC)
Expired
Nov 15, 2006, 3:45 PM EST
In force
24 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Marion County, GA, Talbot County, GA

The radar

The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 3:30 PM ESTTSTM WND DMGBuena Vista, GAONE TREE DOWN ON LITTLE MILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 1:15 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 152022
SVRFFC
GAC197-263-152045-
/O.NEW.KFFC.SV.W.0445.061115T2021Z-061115T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EST WED NOV 15 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN WEST CENTRAL GEORGIA
  TALBOT COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 345 PM EST

* AT 321 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
  MILES NORTHWEST OF TALBOTTON TO 5 MILES WEST OF JUNIPER TO 13 MILES
  SOUTHWEST OF BRANTLEY...AND MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
  VISTA AND PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3281 8469 3256 8465 3226 8463 3227 8443
      3265 8438 3283 8449

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:30 PM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 15, 12:30 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EST WED NOV 15 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL SYSTEM AFFECTING AREA
THIS SHORT TERM PERIOD. SEVERE WEATHER AND FLASH FLOOD POTENTIAL
CONTINUES THIS AFTERNOON AND TONIGHT. COLD FRONT MOVES ACROSS AREA
TONIGHT WITH STRONG WIND POTENTIAL ASSOCIATED.

ONLY SMALL CHANCES FOR LIGHT SHOWERS OVER N GA THURSDAY WITH
APPROACH OF UPPER TROUGH AND WRAP AROUND MOISTURE. WINDY CONDITIONS
COULD KICK UP FOR PARTS OF NORTH GEORGIA...MAINLY THE MOUNTAINS...
DUE TO EXITING SURFACE LOW...BUT NOT AS STRONG AS TODAY. THIS WILL
NEED TO BE WATCHED FOR POSSIBLE WIND ADVISORY.

EXPECT A DRY DAY FOR FRIDAY AS TROUGH FROM EXITING UPPER LOW MOVES
ACROSS AREA EARLY AND WEAK SURFACE HIGH PRESSURE BUILDS OVER THE
GULF COAST STATES.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ALL IN ALL DRY WEATHER EXPECTED FOR THIS PERIOD. WILL NEED TO WATCH
FOR AN UPPER LEVEL TROUGH THAT WILL SKIRT THE AREA SUNDAY INTO
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  53  38  55 / 100  10   0   5
ATLANTA         45  50  37  55 / 100  20   5   5
BLAIRSVILLE     47  48  35  52 / 100  20   5   5
CARTERSVILLE    47  51  37  54 / 100  30   5   5
COLUMBUS        50  55  39  61 /  90   5   0   5
GAINESVILLE     46  47  36  53 / 100  10   5   5
MACON           52  56  37  60 / 100   5   0   5
ROME            47  51  37  60 /  90  30   5   5
PEACHTREE CITY  47  51  37  54 / 100  10   0   5
VIDALIA         60  62  42  63 /  80   5   5   5
&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THROUGH TONIGHT FOR
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
CLAYTON...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FLOYD...
FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...JACKSON...
LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH
FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR
DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR ALL NORTH AND CENTRAL
GEORGIA.

BDL
Hazardous weather outlook, Nov 15, 11:11 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 AM EST WED NOV 15 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1111 AM EST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS THE REST OF CENTRAL AND NORTH GEORGIA THIS AFTERNOON
AND EVENING.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE ARKANSAS-LOUISIANA
REGION WILL MOVE EASTWARD TODAY. THE ASSOCIATED WARM FRONT WILL PUSH
INTO CENTRAL GEORGIA THIS AFTERNOON...THEN A COLD FRONT WILL MOVE
ACROSS NORTH AND CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THUNDERSTORMS ARE EXPECTED TO BE ON THE INCREASE ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES
CLOSER TO GEORGIA. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. GIVEN STRONG
LOW LEVEL SHEAR...ISOLATED TORNADOES CAN NOT BE COMPLETELY RULED
OUT. HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE WHICH COULD
CAUSE FLOODING OF STREETS AND SMALL CREEKS AND STREAMS.

.DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AS A COMPLEX LOW PRESSURE SYSTEM
INTENSIFYING OVER THE LOWER MISSISSIPPI VALLEY MOVES NORTHEAST.
THE AIRMASS ACROSS NORTH AND CENTRAL GEORGIA IS EXPECTED TO BECOME
INCREASINGLY UNSTABLE THIS AFTERNOON...WITH CAPES IN THE 400 TO 800
RANGE...LIFTED INDICES FROM ZERO TO MINUS 2 AND HELICITIES AROUND
500. WHILE ISOLATED SEVERE STORMS WILL BE POSSIBLE JUST ABOUT
ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING
...THE GREATEST THREAT WILL BE GENERALLY ALONG AND WEST OF A LINE
FROM FRANKLIN TO MACON TO CORDELE...BETWEEN 4 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

.OTHER HAZARDS...
STRONG SOUTHERLY WINDS AHEAD OF THE APPROACHING STORM SYSTEM HAS
PROMPTED A HIGH WIND WARNING FOR THE NORTHEAST GEORGIA MOUNTAINS AND
A WIND ADVISORY FOR THE REST OF NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Nov 15, 2:29 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST WED NOV 15 2006

GAZ066-078-089-090-152015-
229 PM EST WED NOV 15 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTAHOOCHEE...
MUSCOGEE...HARRIS AND TROUP COUNTIES UNTIL 315 PM EST...

AT 228 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 7 MILES SOUTHWEST
OF ABBOTTSFORD TO 31 MILES SOUTHWEST OF FORT BENNING. THE LINE OF
STORMS WAS MOVING NORTHEAST AT 40 MPH.

RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR
ACROSS CHATTAHOOCHEE...MUSCOGEE...HARRIS AND TROUP COUNTIES. THIS
INCLUDES THE CITIES OF WEST POINT...LA GRANGE... WHITESVILLE...FORT
BENNING...COLUMBUS...HOGANSVILLE AND CATAULA. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS WILL LIKELY CAUSE TEMPORARY STREET FLOODING IN LOW
LYING OR SLOW DRAINING AREAS.

16
Special weather statement, Nov 15, 2:46 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST WED NOV 15 2006

GAZ001-002-011-152045-
246 PM EST WED NOV 15 2006

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHATTOOGA...DADE AND
WALKER COUNTIES UNTIL 345 PM EST...

AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 17 MILES NORTHWEST OF TRENTON TO 20 MILES
WEST OF CLOUDLAND...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CHATTOOGA...DADE AND WALKER COUNTIES THROUGH 345 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RISING FAWN...NEW
ENGLAND...TRENTON...CLOUDLAND STATE PARK...HINKLES...CLOUDLAND...
WILDWOOD...HIGH POINT...CEDAR GROVE...MENLO...LOOKOUT MOUNTAIN...
CHATTANOOGA VALLEY...DAVIS CROSSROADS...BERRYTON AND SUBLIGNA.
Special weather statement, Nov 15, 3:12 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EST WED NOV 15 2006

GAZ052-053-066-067-078-079-089-090-152100-
312 PM EST WED NOV 15 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTAHOOCHEE...
MUSCOGEE...HARRIS...TALBOT...TROUP...MERIWETHER...HEARD AND COWETA
COUNTIES UNTIL 400 PM EST...

AT 310 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN FROM COOKSVILLE TO FORT
BENNING. THE LINE OF STORMS WAS MOVING NORTHEAST AT 40 MPH.

RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR
ACROSS CHATTAHOOCHEE...MUSCOGEE...HARRIS...TALBOT...TROUP ...
MERIWETHER...HEARD AND COWETA COUNTIES. THIS INCLUDES THE CITIES OF
MULBERRY GROVE...HARRISONVILLE...FORTSON...CATAULA...FORT BENNING
...HOGANSVILLE...HAMILTON AND PINE MOUNTAIN VALLEY. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS WILL LIKELY CAUSE TEMPORARY STREET FLOODING IN LOW
LYING OR POOR DRAINING AREAS.

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:34 AM ESTFlash Flood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 27 more24 hr
Nov 15, 3:34 AM ESTHigh Wind WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more18 hr
Nov 15, 3:34 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more24 hr
Nov 15, 12:59 PM ESTSevere Thunderstorm WarningFFCTroup46 min
Nov 15, 2:24 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Muscogee, Stewart51 min
Nov 15, 2:36 PM ESTSevere Thunderstorm WarningFFCHarris, Troup24 min
Nov 15, 2:59 PM ESTTornado WarningFFCChattahoochee, Muscogee31 min
Nov 15, 3:08 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether37 min
Nov 15, 3:47 PM ESTTornado WarningFFCStewart28 min
Nov 15, 4:19 PM ESTSevere Thunderstorm WarningFFCStewart26 min
Nov 15, 4:25 PM ESTSevere Thunderstorm WarningFFCMarion20 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.